Update

So I have slightly increased my Levo only to 37.5mg I'm to anxious to take too much in one go but once again a few days after my headaches are easing off, I have more energy and the palpatations have calmed right down, so I'm thinking maybe it is just due to low dosage rather than me reacting to the Levo.

The thing is I think my thyroid has been struggling for so long that it may be I just need really small slow increases does that sound right?

I have a friend who has hashimotos and she said if I run out of tablets before my next Dr visit she can let me have some of hers to tie me over so at least I know I can slowly keep increasing and then hopefully I can convince the GP to up my prescription.

I'm going to get my own blood tests done as I know he will only be able to look at the TSH level and if that's gone down quite a bit then I'll probably have a battle with him as the good old NHS won't do the other tests as we know.

I just wanted to ask another question. I've been increasingly having joint/muscle problems and wondered if anyone else had this. I know it's a hypo symptom but this is more like my muscles seem to strain really easily. This morning I moved in the chair and my back went into spasm. I also find that I seem to have constant stiffness in a couple of my fingers and I put my back out a couple of months ago and I'm still in agony if I move the wrong way. Just wondered if this is part and parcel of it or if I need to look at perhaps other causes like arthritis etc. Hubby has said I should take fish oil with my Vit D as that is good for joint/muscles but just wanted to see if it's a usual complaint!

Thanks guys

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

5 Replies

oldestnewest
  • There's no history in your Profile i.e. when diagnosed - with what etc.

    Yes, I had pain - joint/muscle and could barely move. You don't really know why you have this when newly diagnosed and given levothyroxine.

    Your dose is extremely small and small doses can rebound, i.e. make you feel worse. We have to have a dose which alleviates all symptoms - regardless ofr the TSH which the doctors seem to love. Usually a starting dose is 50mcg with 25mcg increases every six weeks until symptoms are relieved and you feel well.

  • Hi Shaws I've not officially been diagnosed with anything, it's just my thyroid hormone levels are only just in range, ie FT4 12.6 - range 12-24 my TSH upper end of nornal 3.83 so GP agreed to trial of Levo as I have a strong family history of thyroid disease on both sides of my family. I also have an enlarged thyroid with nodules but antibodies showing negative.

  • Your FT4 is at the bottom of the range. How can your doctor expect such a low dose to be converted to T3? That's a puzzle to me. Maybe this will enlighten your GP.

    thyroiduk.org.uk/tuk/testin...

  • Thank you I think I might print that off and show him at my next visit. Even the blood test done in the hospital after lunch showed a TSH of 2.9, which is supposedly when it's almost at it's lowest point of the day. They wouldn't tell me the FT4 or FT3 or Antibodies done at the hospital because "I don't need to worry, they're normal". I did think it is strange that even a slight increase has started to make me feel better again and hopefully it suggests that it is just due to underdosing. When I had my private tests done my FT3 was mid range so I'm hoping there's no conversion issue and I may respond ok to Levo.

  • There is no such word as 'normal' when referring to thyroid hormones.

    Normal means to them that results are somewhere in the range when, for TSH it should be at the lowest and for the thyroid hormones towards the top of the range.

You may also like...